Yes, it does sound like you're having relapses, or exacerbations (same thing.) Usually doctors don't like to prescribe the steroids unless the relapse is causing problems with what doctors call "Activities of Daily Living", or "ADL" -- walking (like you've described), or being able to feed yourself, or dress or bathe yourself, or vision problems.
I don't know that it's a matter of "getting used" to the steroids as it is a matter that they have serious long-term side effects, over time. So doctors don't like to use them all the time, unless there is clear indication they might help.
Very often, for reasons unknown, early in the disease process people will go through 2-3 (or more) exacerbations a year, and then level off, to fewer and fewer. I hope that will begin to happen for you soon. You haven't been on the copaxone that long, either. Usually doctors like for a patient to be on it for at least a year, then decide whether it is effective, or if they should switch to one of the other medications.
Stress can indeed cause your body to do all sorts of weird things. It's impossible to avoid all stress in your life...but maybe you can find ways to avoid some of it, and manage better what is left. Take care.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....